Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

3tc Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Epivir (3TC, Lamivudine)

la-MI-vyoo-deen Brand Name: Epivir Other Name(s): 3TC Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection WARNING: Lamivudine can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in the blood), severe liver problems, and pancreatitis (inflammation of the pancreas) in children at risk for pancreatitis. Contact your health care...
Ask the Experts

3TC/AZT to 3TC/TDF to 3TC/AZT again

Hi,Here in the Philippines, some treatment hubs are experiencing shortage in Tenofovir meds.In effect, those who experienced incompatibility with Zidovudine (AZT) and were switched to Tenofovir (TDF) had to switch back to AZT. What are the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello thank you for posting from the Philippines.As long as there has been no issues with virologic failure or drug resistance, there should be no problem switching from one medication to another and back again. Of course be mindful that switching... Read more »

New HIV+, Vaccines, Viral Load, AZT/3TC

First, thank you so much for providing a non-judgemental, un-hurried forum for questions about this life-threatening illness.1) I have recently tested HIV+ and have t-cell count of 398 & viral load of 125,000. I tested + for hepatitis b virus,...
Cal Cohen, M.D., M.S.

Response from Cal Cohen, M.D., M.S.

Harvard Medical School
It may be true that vaccination causes a brief rise in viral load, though not all studies show that. It's probable, however, that if you get vaccinated whiletaking effective antiretroviral therapy (like what you'll be taking), any... Read more »

EFV/AZT/3TC side effects

I've been helping people living with HIV/AIDS,as a clinical officer,recently I came across with case of an individual takin combination above complaining of swelling of scrotum for nine months now,it's painless and does not sub side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Scrotal swelling would be an unusual side effect of either HIV meds or TB so another explanation most likely. I would advise the px to see his HIV specialist and possibly an urologist. KH... Read more »

Hair Loss & 3TC - Switch 1 of 3 Drugs? JB

I've been on Crix, AZT & 3TC since 1996 and have had an undetectable viral load and increasing CD 4 count to 550+. But in the last 6 months I been losing my hair. I would like to stop 3TC, but I don't know which drug I should...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Hair loss can occur in persons with HIV infection, both on or off of antiretroviral therapy. Recently Crixivan has been linked with hair loss, and my guess is that it may be responsible for yours. I might start by switching your Crixivan to... Read more »
Connect With Others

Reyataz,Norvir, Kivexa [abacavir/3TC, Epzicom].

Posted by Mondo
Is there anyone here at the forum taking the following cocktail?
I'm taking Reyataz[atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you... Read more »

Employment drug test positive which HIV med is it

Posted by Anonymous, 3 Replies
I have recently changed my combination to 3TC, Abacavir and Efavirenz. I work within an industry that requires regular and random drug and alcohol testing. My urine tests are now coming back positive for canabanoids ( I dont smoke dope). I can have... Read more »

Help ... HIV or PEP Rash?

Posted by GDog, 2 Replies
About 4 weeks ago I stopped a PEP regimen consisting of Nelfinavir, 3TC and 4DT after 11 days.

I stopped due to a bad rash that developed all over my body (it was hot, red and kinda scaly on my legs, arms, neck, back and some on my chest).

I started... Read more »

Light sleeping / no sleeping / endless dreaming

Posted by Anonymous, 6 Replies
I'm on EFV, 3TC, & TDF (Efavirenz, Lamivudine, & Tenofovir). All taken at the same time, just before bed.

I either sleep so lightly that any movement or sound from my partner wakes me up; or I lie there for two to four hours not sleeping at... Read more »